MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-6-4-MVI-3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Ischemia Stroke (4418)
Date of Event 09/12/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
A search for non-conformance's associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device remains implanted and not available for return to the manufacturer for analysis.Provided fluoroscopic image shows what appears to a web device implanted in an mca aneurysm.This image appears to have been taken immediately after implantation of the web device and does not contain content to confirm the complaint.The instructions for use (ifu) identifies ischemic stroke, hemorrhage and death as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that a web device was used for treating a ruptured mca wide neck aneurysm.The case went very well and physician was able to place the web successfully on the first attempt.Dyna ct showed good wall apposition and all branches open.Final angiography showed some stagnation in the aneurysm, all vessels open and filling well.Patient woke up ok and went to the icu to recover.Reportedly, 45 minutes later the patient was showing signs of a stroke and ct showed a large hemorrhagic bleed.An open craniotomy was performed to evacuate the blood and a ventriculostomy placed.The next morning a repeat angiogram showed the aneurysm was occluded and the patient went back to the icu.Reportedly, the patient passed away a day or two later.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key12609584
Report Number2032493-2021-00404
Device Sequence Number1428602
Product Code OPR
UDI-Device Identifier00842429110898
UDI-Public(01)00842429110898(11)210301(17)240229(10)21030116R
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberW5-6-4-MVI-3
Device Catalogue NumberW5-6-4
Device Lot Number21030116R
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2021
Initial Report FDA Received Date10/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;